Free convection in a wavy cavity filled with a porous medium

Misirlioglu A., Baytas A. C., Pop I.

INTERNATIONAL JOURNAL OF HEAT AND MASS TRANSFER, vol.48, no.9, pp.1840-1850, 2005 (SCI-Expanded) identifier identifier


The steady-state free convection inside a cavity made of two horizontal straight walls and two vertical bent-wavy walls and filled with a fluid-saturated porous medium is numerically investigated in the present paper. The wavy walls are assumed to follow a profile of cosine curve. The horizontal walls are kept adiabatic, while the bent-wavy walls are isothermal but kept at different temperatures. The Darcy and energy equations (in non-dimensional stream function and temperature formulation) are solved numerically using the Galerkin Finite Element Method (FEM). Flow and heat transfer characteristics (isothermal, streamlines and local and average Nusselt numbers) are investigated for some values of the Rayleigh number, cavity aspect ratio and surface waviness parameter. The present results are compared with those reported in the open literature for a square cavity with straight walls. It was found that these results are in excellent agreement. (c) 2005 Elsevier Ltd. All rights reserved.